Thunderstorm Wind, Macomb
- When
- August 12, 3:30 PM EST
- Where
- Macomb County, 0.51 mi E of Romeo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.800, -83.010
Large tree limbs reported down blocking road.
A thunderstorm over Romeo brought down a few tree limbs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A thunderstorm over Romeo brought down a few tree limbs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 12, 2:26 PM EST, 1 hour 4 minutes earlier.
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 326 PM EDT FRI AUG 12 2016 .DISCUSSION... Resident sultry airmass continues to improve boundary layer moisture quality this afternoon - especially along and south of a Howell to Port Huron line. A weak zone of low-level convergence is lingering along this interface and should serve as a focal mechanism for both fresh convective development and as a conduit of upstream activity during the evening hours. Decaying mid-level PV anomaly from last night's deep convective response over Iowa is currently over southern Lake Michigan and is driving a small area of organized convection across West Michigan. The combination of these two forcing mechanisms, in the presence of 1.5 kJ/kg MLCAPE, will support continued increased coverage in thunderstorms through the remainder of the day. Severe potential appears to be limited to wet microbursts with an energetic updraft or two. Thus far, this prospect remains limited. Otherwise, the high precipitable water will support locally heavy rainfall and cell training will have to be closely monitored for flood potential. Additional convection is anticipated to develop over the Mid- Mississippi Valley and translate into the southern Great Lakes region tonight. As with the initial activity, locally heavy rainfall will be the primary hazard. A surface wave is expected to emerge with this upstream activity and will aid in supporting additional showers and storms across Southeast Michigan through the first half of Saturday. The column dries out quickly Saturday night in the wake of the weak surface cold front. The cooler air aloft on Sunday with some early sun should support a good diurnal cloud and possible shower response in the northwest flow. After a dry and seasonably warm Monday, medium-range guidance is trending further north with moisture surge ahead of vorticity consolidating along shear axis north of the Ohio Valley. This could target Southeast Michigan with precipitation Monday night/Tuesday. Deamplifying upper trough swings through Wednesday which will provide another chance of showers/thunderstorms. Temperatures next week are expected to be near to slightly above normal. && .MARINE... A frontal boundary will remain draped over Lake Huron tonight and early Saturday, allowing several rounds of rain and thunderstorms to develop over the region. Winds on the south side of the front will remain from the south while northeast winds build over Lake Huron as the front slowly sags south. Gusts are expected to remain at or below 20 knots however outside of thunderstorms. Scattered showers and thunderstorms through this evening will affect mainly the southern half of the area. Frequent lightning and very heavy rain which greatly reduces visibility will be the main hazards, however a few storms could produce wind gusts up to 50 knots. While thunderstorms will be possible anytime through Saturday evening, more active periods are expected late tonight and again Saturday afternoon. A cold front will turn winds to the north and west on Saturday afternoon, with northwest winds continuing into Sunday as low pressure pulls away from the area. && .HYDROLOGY... A warm and very moist atmosphere will remain favorable for showers and thunderstorms through Saturday evening. Although at least a scattered coverage of showers and thunderstorms is possible at anytime during this period, several areas of of low pressure tracking along a frontal boundary will generate a few rounds of more organized rain and thunderstorms. High moisture content in the atmosphere will make very heavy rainfall a threat with any storms that develop. Any prolonged area of rainfall or multiple storms affecting the same area may lead to localized flooding. For this afternoon and evening...Scattered coverage is not expected to generate widespread heavy rainfall, but individual storms may bring a fast accumulation of 0.25 to 0.50 inches of rain, potentially higher. An area of more organized showers and thunderstorms may cross the area late tonight, with another following on Saturday as two areas of low pressure track across the area. Very heavy rainfall will remain possible tonight and Saturday. Two day rainfall totals from today and Saturday are expected to vary widely across Southeast Michigan, and will likely exceed an inch in some locations. && .PREV DISCUSSION... Issued at 154 PM EDT Fri AUG 12 2016 AVIATION... A series of low pressure systems tracking along a frontal boundary over the Great Lakes will trigger several rounds of thunderstorms today through Saturday. For this afternoon, scattered showers and thunderstorms have begun to pop up over southwest Michigan and the Ohio Valley as daytime heating allows instability to build within a warm and humid airmass. This activity will spread northward during the afternoon, with scattered potential possibly affecting terminals. Any storm that develops will have the potential to produce very heavy rainfall, and drop visibilities as low as 1/2 mile. Meanwhile, a more organized area of showers and thunderstorms over Lake Michigan will work eastward and arrive into the terminals, looking to affect areas mainly from PTK north, this evening. Will watch the evolution of this area as it tracks across the state to determine if an amendment to a prevailing group will be necessary. We may see a period of decreased activity for the first part of tonight before the approach of the next wave of low pressure generates another round of showers and storms. Best idea on timing of this is between 06Z and 10Z. Given the timing of this round, will hold off on mention of BR as convection will keep the atmosphere too mixed. For DTW...Scattered showers and thunderstorms are expected to affect the DTW airspace until about 00Z. More organized area of convection over Lake Michigan may lift north of the terminal, and will monitor through the afternoon and early evening to see if a prevailing group will be needed instead of the current tempo group. Otherwise, ceilings are expected to remain SCT-BKN, and there is potential to see ceilings rise above 5000 feet for brief periods. //DTW Threshold Probabilities... * Moderate for thunderstorms affecting the terminal through 00Z. * Medium for ceilings at or below 5000 feet this afternoon and tonight. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...Mann/DT MARINE.......HLO HYDROLOGY....HLO AVIATION.....HLO You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 416 AM EDT FRI AUG 12 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-130830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 416 AM EDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST MICHIGAN THROUGH TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE POTENTIAL DOES EXIST FOR ISOLATED SEVERE STORMS TO DEVELOP...CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH. A THREAT OF LOCALLY HEAVY RAINFALL WILL ALSO EXIST THROUGH TONIGHT. STORMS WILL TRACK TO THE EAST-NORTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS A COLD FRONT TRACKS THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTER REPORTS OF RAINFALL AMOUNTS WOULD BE GREATLY APPRECIATED. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-130830- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 416 AM EDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THROUGH TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE POTENTIAL DOES EXIST FOR ISOLATED SEVERE STORMS TO DEVELOP... CAPABLE OF PRODUCING WIND GUSTS TO 50 KNOTS. A THREAT OF LOCALLY HEAVY RAINFALL WILL ALSO EXIST THROUGH TONIGHT. STORMS WILL TRACK TO THE EAST-NORTHEAST AT 25 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT, POSSIBLY INTO SATURDAY AS WELL. MAIN HAZARD WILL CONTINUE TO BE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTER REPORTS OF RAINFALL AMOUNTS WOULD BE GREATLY APPRECIATED. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). MR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
313 PM EDT FRI AUG 12 2016
MIZ060-068-122000-
LIVINGSTON MI-SHIAWASSEE MI-
313 PM EDT FRI AUG 12 2016
...SPECIAL WEATHER STATEMENT...
AT 312 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
MORRICE...OR NEAR PERRY...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS THUNDERSTORM WILL BE NEAR...
DURAND AND BYRON AROUND 335 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE VERNON...BENNINGTON...
JUDDVILLE AND CONWAY TOWNSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4303 8433 4313 8393 4284 8393 4277 8392
4272 8415 4278 8416 4278 8422
TIME...MOT...LOC 1912Z 251DEG 19KT 4280 8409
BEHNKESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
324 PM EDT FRI AUG 12 2016
MIZ060-061-122030-
GENESEE MI-SHIAWASSEE MI-
324 PM EDT FRI AUG 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GENESEE AND SOUTHEASTERN
SHIAWASSEE COUNTIES UNTIL 430 PM EDT...
AT 323 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BYRON...OR NEAR DURAND...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BYRON AROUND 330 PM EDT.
GAINES AROUND 335 PM EDT.
LINDEN AROUND 350 PM EDT.
FENTON AND SWARTZ CREEK AROUND 355 PM EDT.
LAKE FENTON AROUND 405 PM EDT.
GRAND BLANC AROUND 420 PM EDT.
GOODRICH AROUND 425 PM EDT.
DAVISON AROUND 430 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RANKIN...ARGENTINE...
VERNON AND ATLAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4300 8420 4308 8346 4288 8345 4287 8369
4278 8369 4278 8415
TIME...MOT...LOC 1923Z 253DEG 20KT 4283 8401
BEHNKESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
354 PM EDT FRI AUG 12 2016
MIZ063-070-122100-
MACOMB MI-ST. CLAIR MI-
354 PM EDT FRI AUG 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MACOMB AND
SOUTHEASTERN ST. CLAIR COUNTIES UNTIL 500 PM EDT...
AT 353 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NEW BALTIMORE...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ALGONAC AROUND 425 PM EDT.
MARINE CITY AROUND 430 PM EDT.
ST. CLAIR AROUND 435 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FAIR HAVEN...
ANCHORVILLE...PEARL BEACH...ADAIR...NEW HAVEN...CHESTERFIELD
TOWNSHIP AND RATTLE RUN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4293 8246 4289 8247 4285 8247 4281 8248
4276 8247 4267 8251 4261 8252 4255 8259
4255 8265 4250 8270 4254 8276 4254 8280
4272 8293 4297 8242
TIME...MOT...LOC 1953Z 252DEG 19KT 4268 8276
BEHNKESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 418 PM EDT FRI AUG 12 2016 MIZ069-070-122115- MACOMB MI-OAKLAND MI- 418 PM EDT FRI AUG 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACOMB AND NORTHEASTERN OAKLAND COUNTIES UNTIL 515 PM EDT... AT 418 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROCHESTER...OR NEAR ROMEO...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ROMEO AROUND 435 PM EDT. ARMADA AROUND 445 PM EDT. RICHMOND AROUND 455 PM EDT. MEMPHIS AROUND 505 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE ORION...NEW HAVEN... WASHINGTON...STONEY CREEK METRO PARK...RAY CENTER...LEONARD...LAKEVILLE... AUBURN HILLS AND ROCHESTER HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4273 8273 4268 8322 4288 8331 4289 8274 TIME...MOT...LOC 2018Z 246DEG 23KT 4276 8310 BEHNKE
The Detroit radar (KDTX), 39 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree limbs reported down blocking road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2016Every state in 2016This day in weather historyWarnings in Michigan, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 654862.